Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 5, 2021, 5:06 PM MDT for Silver Bow County, Montana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 5:06 PM MDT (23:06 UTC)
- Expired
- Jul 5, 2021, 5:30 PM MDT
- In force
- 24 min
- Issued by
- NWS Great Falls, MT
County Silver Bow County, MT
The radar
The Missoula radar (KMSX), 191 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676
WWUS85 KTFX 052306
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
506 PM MDT Mon Jul 5 2021
MTZ015-052330-
Madison-
506 PM MDT Mon Jul 5 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MADISON COUNTY...
At 505 PM MDT, a strong thunderstorm was located 11 miles northwest
of Silver Star, or 15 miles south of Butte, moving southeast at 15
mph.
Winds in excess of 30 mph, brief heavy rain, and pea size hail are
possible with this storm.
Locations impacted include...
Silver Star and Waterloo.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4570 11253 4576 11250 4574 11247 4575 11243
4575 11222 4570 11215 4552 11243 4568 11258
TIME...MOT...LOC 2305Z 317DEG 12KT 4576 11249
$$
SCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 5, 1:55 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 5, 1:55 PM MDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 155 PM MDT Mon Jul 5 2021 .SYNOPSIS... A few isolated thunderstorms will be possible through tonight over the area, while drier and warmer temperatures move into the area for Tuesday. On Wednesday, there will be another chance for thunderstorms for most areas. By late in the week, widespread temperatures in the 90s along with mostly dry conditions are expected to redevelop. && .DISCUSSION... Tonight through Wednesday...Expect a few thunderstorms over Southwest MT this evening, why a stronger upper level disturbance will moves across the Hi-line area overnight. There is a marginal risk for severe storms tonight for areas north of Great Falls, with the potential for any severe storms likely occurring during the overnight hours. On Tuesday, it turns drier and warmer ahead of the next upper level disturbance. That disturbance will move through the region on Wednesday, resulting in isolated storms for most areas. Again, an isolated severe storm is possible on Wednesday. Thursday through Monday...Drier air returns to the region by late in the week and into the weekend, as shortwave ridging develops over the region. The chances for storms will start to increase by next Monday, as the next upper level trof approaches the area. Brusda && .AVIATION... 1155 AM MDT Mon Jul 5 2021 (05/18Z TAF period) Rain showers are moving northeast from the Bozeman area towards Lewistown early this afternoon, while low clouds continue over portions of North Central MT. Showers decrease over Central MT by late afternoon, however showers/thunderstorms redevelop tonight in the Cut Bank/Havre area. MVFR conditions will continue into this evening over portions of North Central MT and in the showers. Mountains/passes will be obscured at times through 10z Tuesday. Brusda Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... A few storms will affect the region tonight, but drier and warmer conditions develop on Tuesday. For Wednesday, expect a chance for storms in most areas. By Thursday, windy west winds are forecast to develop. Thus there is the potential for fire highlights on Wednesday and Thursday, with Thursday looking like the more likely day at this time. Looking ahead, it remains very warm/hot over the weekend, along with mostly dry conditions. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 54 90 54 92 / 10 0 0 20 CTB 52 84 53 85 / 40 10 0 20 HLN 58 96 60 96 / 10 0 0 20 BZN 52 94 53 96 / 10 0 0 20 WYS 40 84 42 86 / 20 0 0 10 DLN 52 91 53 93 / 10 0 0 20 HVR 59 86 56 93 / 50 40 10 10 LWT 56 86 55 92 / 20 30 0 20 && .TFX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening Eastern Beaverhead National Forest. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jul 5, 2:59 PM MDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service Great Falls MT 259 PM MDT Mon Jul 5 2021 MTZ052-052130- Jefferson- 259 PM MDT Mon Jul 5 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON COUNTY... At 259 PM MDT, a strong thunderstorm was located near Basin, or 12 miles west of Boulder, moving east at 10 mph. Winds in excess of 30 mph, brief heavy rain, and pea size hail are possible with this storm. Locations impacted include... Boulder, Basin and Wickes. This includes Interstate 15 between mile markers 142 and 171. If outdoors, consider seeking shelter inside a building. LAT...LON 4614 11244 4631 11250 4646 11209 4610 11201 TIME...MOT...LOC 2059Z 256DEG 8KT 4625 11237 SC
Special weather statement, Jul 5, 3:31 PM MDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Great Falls MT
331 PM MDT Mon Jul 5 2021
MTZ052-052200-
Jefferson-
331 PM MDT Mon Jul 5 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JEFFERSON COUNTY...
At 330 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles north of Basin to 9 miles south
of Boulder to near Silver Bow. Movement was southeast at 15 mph.
Winds in excess of 30 mph and brief heavy rain are possible with
these storms.
Locations impacted include...
Boulder, Whitehall, Basin, Wickes, Alhambra, Corbin, Clancy,
Jefferson City, Elkhorn State Park and Cardwell.
This includes the following highways...
Interstate 15 near mile marker 134, and between mile markers 153 and
184.
Interstate 90 between mile markers 235 and 255.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4612 11224 4638 11238 4645 11219 4646 11217
4649 11221 4651 11218 4650 11190 4592 11175
4585 11209 4579 11229 4585 11243 4591 11241
4604 11246
TIME...MOT...LOC 2130Z 296DEG 12KT 4643 11235 4610 11218 4593 11263
SCSpecial weather statement, Jul 5, 4:27 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Great Falls MT
427 PM MDT Mon Jul 5 2021
MTZ015-052-052300-
Madison-Jefferson-
427 PM MDT Mon Jul 5 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MADISON
AND SOUTHERN JEFFERSON COUNTIES...
At 426 PM MDT, a strong thunderstorm was located near Butte, moving
southeast at 15 mph.
Winds in excess of 30 mph, brief heavy rain, and pea size hail are
possible with this storm.
Locations impacted include...
Whitehall, Silver Star, Pony, Cardwell, Waterloo and Lewis And Clark
Caverns State Park.
This includes the following highways...
Interstate 90 between mile markers 235 and 261.
Highway 287 between mile markers 80 and 85.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4576 11250 4574 11247 4575 11219 4585 11243
4591 11241 4603 11244 4584 11170 4579 11174
4579 11177 4577 11176 4545 11200 4573 11253
TIME...MOT...LOC 2226Z 302DEG 11KT 4589 11249
SCSpecial weather statement, Jul 5, 5:06 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
506 PM MDT Mon Jul 5 2021
MTZ015-052330-
Madison-
506 PM MDT Mon Jul 5 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MADISON COUNTY...
At 505 PM MDT, a strong thunderstorm was located 11 miles northwest
of Silver Star, or 15 miles south of Butte, moving southeast at 15
mph.
Winds in excess of 30 mph, brief heavy rain, and pea size hail are
possible with this storm.
Locations impacted include...
Silver Star and Waterloo.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4570 11253 4576 11250 4574 11247 4575 11243
4575 11222 4570 11215 4552 11243 4568 11258
TIME...MOT...LOC 2305Z 317DEG 12KT 4576 11249
SCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:26 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin, Madison | 19 min |
| Jul 4, 6:34 PM MDT | Special Weather Statement | TFX | Gallatin | 26 min |
| Jul 4, 6:44 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin | 16 min |
| Jul 4, 6:48 PM MDT | Special Weather Statement | TFX | Judith Basin | 27 min |
| Jul 4, 7:01 PM MDT | Special Weather Statement | TFX | Gallatin | 44 min |
| Jul 4, 7:13 PM MDT | Special Weather Statement | TFX | Judith Basin | 32 min |
| Jul 4, 7:24 PM MDT | Special Weather Statement | TFX | Fergus | 36 min |
| Jul 4, 7:56 PM MDT | Special Weather Statement | TFX | Fergus | 34 min |
| Jul 4, 8:28 PM MDT | Special Weather Statement | TFX | Fergus | 32 min |
| Jul 4, 9:29 PM MDT | Special Weather Statement | TFX | Meagher | 31 min |
| Jul 5, 2:59 PM MDT | Special Weather Statement | TFX | Jefferson | 31 min |
| Jul 5, 3:31 PM MDT | Special Weather Statement | TFX | Jefferson | 29 min |
| Jul 5, 4:27 PM MDT | Special Weather Statement | TFX | Jefferson | 33 min |
| Jul 5, 5:10 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 35 min |
| Jul 5, 5:57 PM MDT | Special Weather Statement | TFX | Madison | 33 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.